MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH; Ventricular (Assist) Bypass

THORATEC SWITZERLAND GMBH; Ventricular (Assist) Bypass
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that while the patient was on extracorporeal membrane oxygenation (ecmo), the pump continually triggered flow below minimal level alarm.There was no change in flow on the screen or the red flow indicator bar.The only noticeable change was what looked like a slight suction event on the linear trace on screen.Once off of ecmo and clamped off to the patient, circulating through the arterial venous bridge, the low flow as well as the maximum flow alarm continued to alarm, with no noticeable change on screen.The patient was isolated from the circuit and flow through the bridge was approximately 300ml/min.There were slight concerns of a possible issue with equipment as the healthcare provider could visibly watch the alarm trigger every 10 minutes with no change in flow or pressure on screen.
 
Additional Manufacturer Narrative
A.Patient information was not provided by the customer.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
The alarm had been consistently present and alerted for flow exceeding the maximum or minimum threshold.While the alarm was present, the flow value displayed on the monitor was not changing.However, the trace at the bottom of the display showed spikes and dips.The fault was persistent even after the patient was disconnected and the clinical staff used a closed circuit.The blue locking mechanism was not working either.Additional information was received that the motors were not swapped and the system was not retested after the fault occurred.

Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24148368
Report Number3003306248-2026-00032
Device Sequence Number12983541
Product Code DSQ
UDI-Device Identifier07640135140627
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/11/2026
07/17/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date04/01/2026
07/27/2026
Patient Sequence Number1
Patient SexUnknown